Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Consistent cough, no relief with antibiotics. X-ray showed bulky hilum. Meaning?

i have been coughing since November, had amoxicillin 250mg tds but did not work. then back to GP first week of december and had another course of antibiotic and that time was erythromycin 250mg qds. still coughing and wasn t able to sleep due to coughing almost all night, went back to GP first week of january and had chest xray and sputum culture done. culture came back as no growth and xray saying right bulky hilum with right consolidation. treatment of another course of antibiotic again, with erythromycin again but increased dose to 500mg qds. what does bulky right hilum means on xray? thank you
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  825
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Diabetologist 's  Response

Bulky hilum means that there are signs of inflammation and involvement of hilar lymph nodes.

Consolidation is also present. So it may be bacterial pneumonia.
But you're not improving with antibiotics.

The other like diagnosis may be Hilar Tuberculosis(Extra pulmonary TB).
This may be the reason for sputum negativity.

Consult a Paleontologist.
Answered: Tue, 2 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor